Indiana, 2010Flash Flood and Damaging Winds in Indiana, June 15, 2010
June 15, 2010 · NWS ILN · 5 events in 2 counties and zones
A Mesoscale Convective System developed along a surface wave over Illinois and Indiana during mid to late afternoon. It evolved into a squall line as it moved into the area, although there were some discrete storms that developed out ahead of the squall line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Mesoscale Convective System developed along a surface wave over Illinois and Indiana during mid to late afternoon. It evolved into a squall line as it moved into the area, although there were some discrete storms that developed out ahead of the squall line. The squall line weakened as it progressed east across the area through the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 3:08 PM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 3:08 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT TUE JUN 15 2010
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE OHIO VALLEY
THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
EAST THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL PUSH IN BY
WEDNESDAY NIGHT THROUGH THE END OF THE WEEK...PROVIDING DRY CONDITIONS.
&&
.NEAR TERM /THROUGH TUESDAY OVERNIGHT/...
ROUGHLY STATIONARY FRONTAL BOUNDARY IS CURRENTLY LOCATED ACROSS
THE NORTHERN PORTIONS OF THE FORECAST AREA...AND THE ATMOSPHERE
HAS BEEN DESTABILIZING WELL TO ITS SOUTH AND SOUTHWEST. WITH THAT
SAID...A LACK OF FORCING FOR THE TIME BEING WILL KEEP SHOWERS AND
THUNDERSTORMS LIMITED TO A SLIGHT CHANCE FOR THE NEXT FEW HOURS.
ACTUALLY THE HOLES IN THE CU FIELD WOULD INDICATE SOME SUBSIDENCE
IN THE ATMOSPHERE AT THIS TIME.
MAIN ATTENTION WILL SHIFT TOWARD THE NUMEROUS CLUSTERS OF SEVERE
THUNDERSTORMS DEVELOPING ACROSS ILLINOIS...AND ON A TRAJECTORY
RIGHT TOWARD SOUTHWESTERN OHIO. INSTABILITY WILL BE AMPLE THROUGH
THE EVENING HOURS AND SHEAR WILL BE RESPECTABLE ENOUGH TO HELP
DEVELOP AN MCS OUT OF THIS SYSTEM. OVERALL THE SETUP IS A BIT
SIMILAR TO LAST NIGHT...AND ANOTHER ROUND OF SEVERE THUNDERSTORMS
REMAINS POSSIBLE THIS EVENING AND INTO THE OVERNIGHT
HOURS...WITH WIND BEING THE PRIMARY THREAT.
TIMING THE MAIN CONVECTION IS A LITTLE BIT PROBLEMATIC...AS IT
LOOKS LIKE THE MAIN AREA OF STORMS WILL NOT ARRIVE TO THE
SOUTHEASTERN INDIANA COUNTIES UNTIL AFTER SUNSET. AN OVERNIGHT
WEAKENING TREND WILL PROBABLY BE SEEN...SO THE BETTER CHANCE FOR
WIDESPREAD DAMAGING WINDS WILL CERTAINLY BE ACROSS THE WESTERN
PART OF THE FORECAST AREA.
ALL THE RAINFALL OVER THE PAST WEEK OR SO HAS GIVEN VERY LITTLE
MARGIN-OF-ERROR FOR PRECIPITATION BEFORE RUNOFF AND FLOODING CAN
BEGIN. WILL CONTINUE THE FLASH FLOOD WATCH. EVEN THOUGH STORMS
SHOULD BE OF A RELATIVELY PROGRESSIVE NATURE...PWAT VALUES 1.5
INCHES OR HIGHER WILL BE SUPPORTIVE OF HIGH RAINFALL RATES...AND
ANY TRAINING 50DBZ+ ECHOES WILL LIKELY PRODUCE FLASH FLOODING.
WENT A COUPLE DEGREES ABOVE FORECAST LOWS LAST NIGHT...CLOSE TO
GUIDANCE NUMBERS.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
HAVE LEFT SOME LINGERING POPS IN THROUGH MOST OF THE DAY WEDNESDAY
AS THE FRONTAL BOUNDARY WORKS ITS WAY THROUGH. BY ALL MEANS
THOUGH...CONDITIONS WILL BEGIN DRYING OUT AS HIGH PRESSURE BUILDS
IN FROM THE NORTH. SHOULD CERTAINLY STILL BE WARM BUT WENT MORE
MID-80S RATHER THAN UPPER-80S AS GUIDANCE IS GIVING...AS COOLER
850 TEMPS ADVECT IN. CLEARING SKIES AND LOWER TDS SHOULD MEAN LOWS
DROP A BIT WEDNESDAY NIGHT...AND LOWER TO MID 60S LOOK GOOD.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE IN CONTROL FOR FRIDAY. THE GFS AND ECMWF
CONTINUE TO DIVERGE FOR SATURDAY INTO SATURDAY NIGHT WITH COLD
FRONT. THE ECMWF IS FASTER WITH THIS FEATURE. WENT CLOSER TO THE
ECMWF SOLUTION AS IT HAS BEEN MORE CONSISTENT WITH THIS FEATURE AND
HAS FRONT MOVING THROUGH SATURDAY EVENING. SUNDAY AFTERNOON MAY
HAVE A POP UP THUNDERSTORM OR TWO HOWEVER BELIEVE THAT CHANCE IS TOO
LOW AT THIS TIME TO MENTION IN THE FORECAST. HIGH PRESSURE WILL
KEEP DRY CONDITIONS FOR MONDAY. ANOTHER SYSTEM WILL BEGIN TO MOVE
TOWARDS THE FA FOR TUESDAY INTO WEDNESDAY. MODELS ARE SOMEWHAT
CONSISTENT WITH THIS AND THEREFORE HAVE INTRODUCED PCPN CHANCES FOR
THIS TIME FRAME. WENT CLOSE TO HPC GUIDANCE FOR TEMPERATURES IN THE
EXTENDED WITH ONLY MINOR DIFFERENCES.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
STATIONARY BOUNDARY LOCATED ACROSS NORTHERN INDIANA AND NORTHERN
OHIO WILL LIFT SLOWLY NORTHEAST THROUGH THIS EVENING AS SFC LOW
PRESSURE AND A TROF AXIS APPROACH FROM THE WEST. AIRMASS WILL
CONTINUE TO DESTABILIZE THIS AFTN WITH THE BEST CHANCE OF SCATTERED
CONVECTION EXPECTED NEAR KCMH/KLCK AND HAVE INDICATED THIS WITH A
CB CLOUD DESCRIPTOR. OTHERWISE...AFOREMENTIONED SFC LOW/TROF AXIS
WILL BE ASSOCIATED WITH AN UPR LVL WX DISTURBANCE. THESE FEATURES
SHOULD RESULT IN A THUNDERSTORM COMPLEX WHICH IS FORECAST TO
TRAVEL FROM ERN MISSOURI/WESTERN ILLINOIS...THEN ACRS INDIANA AND
OHIO. IT IS STILL TOO EARLY AT THIS TIME TO PINPOINT THUNDERSTORM
EXACT TIMING AND DURATION...SO HAVE PLACED VCTS IN THE TAFS WHEN
THE BEST CHANCE OF THUNDER MAY OCCUR. RIGHT NOW...EXPECT
BEST THUNDERSTORM THREAT TO OCCUR BETWEEN 03Z AND 09Z.
THUNDERSTORMS WILL LIKELY HAVE LOCALLY HEAVY RAINFALL AND MAY
RESULT IN BRIEF MVFR CIGS AND MVFR/IFR VSBYS. AGAIN...THIS WILL
HAVE TO BE FINE TUNED AS WE HEAD INTO THE EVENING AND OVERNIGHT
HOURS. PCPN CHANCES ARE EXPECTED TO DWINDLE BY 12Z. A COLD FRONT
IS THEN FORECAST TO PUSH SE ACRS THE REGION BETWEEN 12Z AND 18Z.
IT APPEARS THAT ANY CONVECTION THAT DEVELOPS WITH THIS FRONT WILL
LIKELY OCCUR SE OF THE TAF SITES SO HAVE KEPT THE FORECAST DRY AND
WITHOUT MENTION OF THUNDER AFTER 12Z WEDNESDAY.
.OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...NOVAK
AVIATION...HICKMANHazardous weather outlook, Jun 15, 4:56 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE JUN 15 2010
KYZ100-OHZ045-046-054>056-063>065-073-074-081-082-088-162200-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO-
556 PM EDT TUE JUN 15 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
THIS EVENING AND THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE PRIMARY
SEVERE WEATHER THREAT. HOWEVER...ISOLATED LARGE HAIL AND TORNADOES
ARE NOT OUT OF THE QUESTION. IN ADDITION...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>080-162200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
556 PM EDT TUE JUN 15 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 322 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS THE REGION THIS EVENING AND OVERNIGHT. SOME OF THE STORMS
MAY BECOME SEVERE WITH DAMAGING WIND BEING THE PRIMARY SEVERE
WEATHER THREAT. HOWEVER...ISOLATED LARGE HAIL AND TORNADOES ARE
NOT OUT OF THE QUESTION. IN ADDITION...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
HATZOS
In the hours before
Local storm report, Jun 15, 1:46 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND DMG CLIFTON 39.80N 83.83W
06/14/2010 GREENE OH LAW ENFORCEMENT
ONE TREE DOWNED
&&
KURZLocal storm report, Jun 15, 1:48 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLOOD ARCANUM 39.99N 84.55W
06/14/2010 DARKE OH FIRE DEPT/RESCUE
6 INCHES OF RAIN COVERING THE MULTIPLE STREETS IN
ARCANUM.
0620 PM TSTM WND DMG 4 N BLOOMINGBURG 39.67N 83.40W
06/14/2010 FAYETTE OH LAW ENFORCEMENT
TREE AND POWER POLES DOWN
0940 PM TSTM WND DMG 1 WSW CAMBRIDGE CITY 39.81N 85.19W
06/14/2010 WAYNE IN TRAINED SPOTTER
TREES DOWN NEAR ROUTE 450 W ABOUT 1 MILE NORTH OF FAYETTE
COUNTY LINE
0955 PM TSTM WND DMG 5 E MOORES HILL 39.12N 84.99W
06/14/2010 DEARBORN IN LAW ENFORCEMENT
TREES DOWNED.
1000 PM TSTM WND DMG GLENWOOD 39.63N 85.30W
06/14/2010 FAYETTE IN LAW ENFORCEMENT
TREES DOWN
1000 PM TSTM WND DMG PALESTINE 40.05N 84.74W
06/14/2010 DARKE OH LAW ENFORCEMENT
TREES DOWN
1014 PM TSTM WND DMG RISING SUN 38.95N 84.86W
06/14/2010 OHIO IN LAW ENFORCEMENT
2 TREES REPORTED DOWNED.
1015 PM TSTM WND DMG LAWRENCEBURG 39.10N 84.87W
06/14/2010 DEARBORN IN LAW ENFORCEMENT
TREES DOWN
1016 PM TSTM WND DMG LIBERTY 39.63N 84.93W
06/14/2010 UNION IN LAW ENFORCEMENT
A FEW TREES AND LIMBS DOWNED ALONG STATE ROUTE 44
1020 PM FLOOD 4 S BURLINGTON 38.96N 84.73W
06/14/2010 BOONE KY TRAINED SPOTTER
FLOODING OF SMALL STREAMS FROM COCORAHS OBSERVER
1035 PM FLASH FLOOD GREENVILLE 40.10N 84.62W
06/14/2010 DARKE OH PUBLIC
3 FEET OF WATER OVER SATER ST
1040 PM FUNNEL CLOUD CINCINNATI 39.14N 84.51W
06/14/2010 HAMILTON OH BROADCAST MEDIA
PHOTO INDICATES FUNNEL CLOUD ALMOST TO THE GROUND NEAR
DOWNTOWN CINCINNATI
1045 PM TSTM WND DMG NEW MIAMI 39.43N 84.54W
06/14/2010 BUTLER OH TRAINED SPOTTER
A LARGE TREE ABOUT 2 FEET IN DIAMETER BLOWN DOWN
1045 PM TSTM WND DMG HAMILTON 39.39N 84.56W
06/14/2010 BUTLER OH AMATEUR RADIO
4 TO 5 INCH TREE LIMBS DOWN IN SOUTHERN HILLS SUBDIVISION
1048 PM TSTM WND GST 2 S SOUTHGATE 39.03N 84.47W
06/14/2010 M60.00 MPH CAMPBELL KY TRAINED SPOTTER
1053 PM TSTM WND DMG 2 NE NEW RICHMOND 38.98N 84.25W
06/14/2010 CLERMONT OH LAW ENFORCEMENT
A FEW TREES DOWNED ALONG TWELVE MILE ROAD IN OHIO TWP
1100 PM FLASH FLOOD PIQUA 40.15N 84.25W
06/14/2010 MIAMI OH LAW ENFORCEMENT
HIGH WATER COUNTY WIDE. PARTICULAR BAD IN PIQUA AND ALSO
NEAR BRADFORD WHERE OVER 6 INCHES OF WATER IS OVER ROUTE
185
1105 PM FLASH FLOOD SIDNEY 40.29N 84.16W
06/14/2010 SHELBY OH LAW ENFORCEMENT
FLOODING OF NUMEROUS STREETS
1115 PM LIGHTNING 1 E MONROE 39.45N 84.33W
06/14/2010 WARREN OH BROADCAST MEDIA
62-FOOT JESUS STATUE BURNT TO THE GROUND BY LIGHTNING
STRIKE
1127 PM FLOOD MILFORD 39.17N 84.28W
06/14/2010 CLERMONT OH AMATEUR RADIO
MINOR STREET FLOODING
1127 PM HEAVY RAIN 3 W MASON 39.36N 84.36W
06/14/2010 M1.75 INCH BUTLER OH AMATEUR RADIO
OCCURRED IN 30 MINUTES IN WEST CHESTER
1130 PM FLASH FLOOD 1 E ST. MARYS 40.54N 84.37W
06/14/2010 AUGLAIZE OH LAW ENFORCEMENT
3 TO 4 INCHES OF WATER OVER ROUTE 33A AND ALSO MCKINLEY
ROAD
1135 PM HEAVY RAIN MILFORD 39.17N 84.28W
06/14/2010 U1.00 INCH CLERMONT OH AMATEUR RADIO
OCCURRED IN 30 MINUTES
1138 PM HAIL BELLBROOK 39.64N 84.09W
06/14/2010 E1.00 INCH GREENE OH PUBLIC
1139 PM HEAVY RAIN ST. MARYS 40.54N 84.39W
06/14/2010 U1.36 INCH AUGLAIZE OH TRAINED SPOTTER
OCCURRED IN AN HOUR
1144 PM TSTM WND DMG CLIFTON 39.80N 83.83W
06/14/2010 GREENE OH LAW ENFORCEMENT
ONE TREE DOWNED
1144 PM TSTM WND DMG CHERRY FORK 38.89N 83.61W
06/14/2010 ADAMS OH PUBLIC
LARGE TREE LIMBS DOWN
1201 AM FLOOD FAIRBORN 39.80N 84.02W
06/15/2010 GREENE OH TRAINED SPOTTER
STREET FLOODING
&&
KURZSpecial weather statement, Jun 15, 5:26 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT TUE JUN 15 2010
INZ073>075-080-152315-
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-
626 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...OHIO...SOUTHERN
RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 715 PM EDT...
AT 623 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST
OF REXVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...MOORES
HILL...MILAN AND DILLSBORO.
ALSO...NEW MARION...REXVILLE...ALLENSVILLE...FAIRVIEW...AVONBURG...
VERSAILLES LAKE...CROSS PLAINS AND FRIENDSHIP ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3921 8497 3890 8490 3885 8521 3891 8522
3891 8545 3892 8546 3904 8546
HATZOSSpecial weather statement, Jun 15, 5:56 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT TUE JUN 15 2010
KYZ089-090-094-095-152345-
GRANT KY-GALLATIN KY-CARROLL KY-OWEN KY-
656 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT OWEN...CARROLL...GALLATIN AND
SOUTHERN GRANT COUNTIES THROUGH 745 PM EDT...
AT 653 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH
OF WORTHVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.
ALSO...ENGLISH...LANGSTAFF...WORTHVILLE...GRATZ...EASTERDAY...
SQUIRESVILLE...MONTEREY AND EAGLE STATION ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3842 8490 3845 8493 3842 8495 3843 8497
3846 8497 3849 8500 3851 8500 3852 8504
3856 8502 3857 8507 3860 8509 3859 8521
3864 8524 3880 8480 3858 8456 3843 8476
3839 8490
HATZOSLocal storm report, Jun 15, 6:57 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL WILLIAMSTOWN 38.64N 84.56W
06/15/2010 E0.50 INCH GRANT KY EMERGENCY MNGR
&&
HUGHESLocal storm report, Jun 15, 7:02 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 1 E WILLIAMSTOWN 38.64N 84.54W
06/15/2010 E82 MPH GRANT KY TRAINED SPOTTER
&&
HUGHESThunderstorm Wind, Ripley
- When
- June 15, 7:16 PM EST to 7:20 PM EST
- Where
- Ripley County, Napoleon to Sunman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.200, -85.330
Three barn doors were blown off in addition to numerous large tree limbs and trees that were blown down due to damaging thunderstorm winds.
Thunderstorm Wind, Ripley
- When
- June 15, 7:30 PM EST to 7:34 PM EST
- Where
- Ripley County, Osgood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -85.300
Trees were reported down across the northern half of the county due to damaging thunderstorm winds.
Thunderstorm Wind, Ripley
- When
- June 15, 7:33 PM EST to 7:37 PM EST
- Where
- Ripley County, 1 mi ENE of Sunman
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.236, -85.083
A National Weather Service storm survey indicated that a microburst occurred in this area. The microburst resulted in a large number of trees within a forested area being blown down or snapped off. Damage in the immediate vicinity of the microburst included trees down at two homes and a car port destroyed.
Thunderstorm Wind, Franklin
- When
- June 15, 7:34 PM EST to 7:38 PM EST
- Where
- Franklin County, 5 mi E of Oldenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.330, -85.106
A few trees were blown down due to damaging thunderstorm winds.
Flash Flood, Ripley
- When
- June 15, 7:45 PM EST to 10:45 PM EST
- Where
- Ripley County, Napoleon to 0.63 mi WNW of Napoleon
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -85.330
Roads were closed due to heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231023, 231022, 231024, 231025, 231069.